Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 13, 2022, 2:04 PM MDT for 5 counties in New Mexico. It took effect at Mar 14, 2022, 12:00 AM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2022, 2:04 PM MDT (20:04 UTC)
- In effect from
- Mar 14, 2022, 12:00 AM MDT
- Expired
- Mar 14, 2022, 4:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Harding County, NM, Lincoln County, NM, Quay County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 115 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4374 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS75 KABQ 132004 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 204 PM MDT Sun Mar 13 2022 NMZ226-239-140400- /O.NEW.KABQ.WI.Y.0019.220314T0600Z-220314T1800Z/ South Central Mountains-Eastern Lincoln County- 204 PM MDT Sun Mar 13 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT MONDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Lincoln County and South Central Mountains. * WHEN...From Midnight tonight to Noon MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ227-230-231-234-140400- /O.NEW.KABQ.WI.Y.0019.220314T1400Z-220314T2200Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- Harding County-Quay County- 204 PM MDT Sun Mar 13 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM MDT MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Quay County, Harding County, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...From 8 AM to 4 PM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
350 WWUS75 KABQ 140335 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 935 PM MDT Sun Mar 13 2022 NMZ226-239-141230- /O.CON.KABQ.WI.Y.0019.220314T0600Z-220314T1800Z/ South Central Mountains-Eastern Lincoln County- 935 PM MDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT UNTIL NOON MDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Lincoln County and South Central Mountains. * WHEN...Until Noon MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ227-230-231-234-141230- /O.CON.KABQ.WI.Y.0019.220314T1400Z-220314T2200Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- Harding County-Quay County- 935 PM MDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM MDT MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Quay County, Harding County, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...From 8 AM to 4 PM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
729 WWUS75 KABQ 141005 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 405 AM MDT Mon Mar 14 2022 NMZ227-230-231-234-141800- /O.EXT.KABQ.WI.Y.0019.220314T1200Z-220314T2200Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- Harding County-Quay County- 405 AM MDT Mon Mar 14 2022 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM MDT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Quay County, Harding County, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...6AM MDT until 4 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ226-239-141800- /O.CON.KABQ.WI.Y.0019.000000T0000Z-220314T1800Z/ South Central Mountains-Eastern Lincoln County- 405 AM MDT Mon Mar 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Lincoln County and South Central Mountains. * WHEN...Until Noon MDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
048 WWUS75 KABQ 141737 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1137 AM MDT Mon Mar 14 2022 NMZ226-239-141845- /O.EXP.KABQ.WI.Y.0019.000000T0000Z-220314T1800Z/ South Central Mountains-Eastern Lincoln County- 1137 AM MDT Mon Mar 14 2022 ...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... $$ NMZ227-230-231-234-142200- /O.CON.KABQ.WI.Y.0019.000000T0000Z-220314T2200Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- Harding County-Quay County- 1137 AM MDT Mon Mar 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Quay County, Harding County, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CHJ
534 WWUS75 KABQ 142143 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 343 PM MDT Mon Mar 14 2022 NMZ227-230-231-234-142245- /O.EXP.KABQ.WI.Y.0019.000000T0000Z-220314T2200Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- Harding County-Quay County- 343 PM MDT Mon Mar 14 2022 ...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... Winds will continue to slowly decrease through the rest of the afternoon and early this evening, therefore the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 13, 11:18 AM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 13, 11:18 AM MDT, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1118 AM MDT Sun Mar 13 2022 .AVIATION... 18Z TAF CYCLE Upper trough approaching from the Great Basin combined with a sfc lee trough will produce gusty sw-wly winds to around 35kt through 14/01Z from the central mt chain ewd, before briefly diminishing. Winds to increase again by 14/06Z especially over the higher terrain along/south of I-40 where gusts to around 40-45kt are possible while over nw and north central NM isold to sct light showers develop with occasional mt obscurations in mainly MVFR cigs. Potential for showers propagate into ne and east central NM with the upper trough aft 14/12Z where nly winds associated with a swd moving cold front gust to around 40-45kt. && .PREV DISCUSSION...313 AM MDT Sun Mar 13 2022... .SYNOPSIS... Winds increase today ahead of a relatively weak storm system diving southeastward through the Central Rockies. This storm will result in cooler temperatures Monday along with a few snow showers over northern and eastern areas. Temperatures rebound Tuesday and Wednesday, ahead of another storm system forecast to bring rain and snow to locations north of Interstate 40 Wednesday night and Thursday. A weak system is expected to bring clouds and slight chances for light rain or mountain snow Friday. && .DISCUSSION... SHORT TERM...(TODAY THROUGH MONDAY)... A flattening ridge will be replaced with increasing westerlies today ahead of an upper level trough/low, currently over the Pacific NW and forecast to race southeast to over the southern Rockies and NM early Monday. The warming trend continues today, with highs generally 5-10 degrees warmer than yesterday's and rising above normal most areas. Late day mixing, coupled with a deepening lee side trough will bring breezy to windy conditions, especially across the east central and northeast plains. Strong winds rounding the base of the approaching upper level trough will overtake the area tonight and may show up at the surface at places such as Ruidoso and Clines Corners. Winds will ramp-up quickly Monday morning as the upper level trough races southeast across the state, bringing a cold front with it. The strongest winds will be across the eastern plains and south central mountains mid day Monday, where a Wind Advisory may be necessary. The trough will also bring a brief round of showers, favoring the northern mountains and adjacent eastern highlands where a dusting up to 2 inches of snow is possible. LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)... Good agreement continues among global model forecasts for Monday night and Tuesday, forecasting a broad and rather flat "ridge" of high pressure to move over much of the Western U.S. Enough in the way of westerly winds aloft will likely result in a lee side surface trough over northeast NM and the accompanying west and southwest breezes/winds for eastern NM Tuesday afternoon. Flow aloft is expected to become more southwesterly Wednesday ahead of another trough approaching from the northwest. This trough is forecast to deepen/strengthen as it moves into the Great Basin Wednesday and Wednesday night. GFS and ECWMF are in very good agreement with regard to this system, generating an area of moderate to heavy snow over much of of north-central NM early Thursday morning, shifting eastward to the Sangre de Cristo mountains east to the northeast highlands and plains Thursday afternoon. Models also agree that a trailing short- wave/vort lobe drops in from the northwest Friday, keeping clouds and chances for light rain and snow most areas through Friday. Transitory ridge remains on track to move overhead Saturday. 11/33 && .FIRE WEATHER... Increasing westerlies and a deepening lee side trough, combined with low humidity and an unstable atmosphere, will bring several hours of critical fire weather conditions to the northeast and east central plains this afternoon and early evening. Will upgrade today's watch to a warning. An upper level trough will race southeast across the area Monday, bringing a cold front and windy conditions with chances for wetting precipitation favoring the northern mountains and adjacent eastern highlands. Temperatures will warm back up to above normal areawide Tue/Wed, with winds on the uptrend as another trough approaches from the west. Winds are forecast to remain below critical threshold Tuesday, but may exceed threshold on Wednesday and bring another round of critical fire weather conditions favoring areas east of the central mountain chain. The upper level trough will move across Thursday, bringing colder temperatures, windy conditions and improved chances for wetting precipitation favoring northern NM. A renewed warming trend will begin Friday and continue through the weekend, with winds and humidity possibly exceeding critical threshold again by Sunday. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ104-108. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:00 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 16 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.